A Case of Azacitidine-Induced Toxic Erythema of Chemotherapy
Toxic Erythema of Chemotherapy (TEC) is a well-described spectrum of overlapping toxic reactions to chemotherapy, clinically characterized by painful erythematous, violaceous, and/or edematous plaques of the hands, feet, and intertriginous regions that may have a dusky appearance and develop bullae with subsequent erosions. TEC is most often associated with use of cytarabine, anthracyclines, 5‐fluorouracil, capecitabine, taxanes, and methotrexate. however, no prior occurrence of TEC following azacitidine therapy has been reported. Here we present a rare case of azacitidine-induced TEC in an 83-year-old female patient.
Raj K, Mufti GJ. Azacytidine (Vidaza®) in the treatment of myelodysplastic syndromes. Ther Clin Risk Manag. 2006;2(4):377-388.
Fenaux P, Mufti GJ, Hellstrom-Lindberg E, et al. Efficacy of azacitidine compared with that of conventional care regimens in the treatment of higher-risk myelodysplastic syndromes: a randomized, open-label, phase III study. Lancet Oncol. 2009;10(3):223-32.
Silverman LR. DNA methyltransferase inhibitors in myelodysplastic syndrome. Best Pract Res Clin Haematol. 2004;17(4):585-94.
Almeida AM, Pierdomenico F. Generalized skin reactions in patients with MDS and CMML treated with azacitidine: Effective management with concomitant prednisolone. Leuk Res. 2012;36(9):e211-3.
Bolognia JL, Cooper DL, Glusac EJ. Toxic erythema of chemotherapy:a useful clinical term. J Am Acad Dermatol. 2008;59(3):524-9.
NG ES, Aw DC, Tan KB, et al. Neutrophilic eccrine hidradenitis associated with decitabine. Leuk Res. 2010;34(5):e130-2.
Abstract - 256 Full Article PDF - 76
- There are currently no refbacks.